Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

July 2012, Volume 42 Number 7 , p 11 - 11

Author

  • Michael R. Cohen ScD, MS, RPH,

Abstract

Accompanied by his parents, a 2-year-old boy visited his great-grandmother in a long-term-care facility. At home 2 days later, he was found in respiratory arrest and couldn't be resuscitated. On autopsy, the medical examiner found what appeared to be a small white piece of tape in the boy's throat. Analysis revealed that it was a used fentaNYL patch with a high concentration of the potent opioid still remaining.Based on interviews with the boy's parents, authorities theorized that the child may have run over a used drug patch on the floor with his toy truck. After the visit, he may have peeled the patch off the wheel and swallowed it.Even used fentaNYL patches can contain enough medication to kill children and pets. Children who find medication patches may think of them as stickers, tattoos, or adhesive bandages and apply them to the skin, causing a potentially lethal drug exposure.To prevent this kind of accident, the FDA labeling specifically directs patients and caregivers to dispose

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: